MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR070202A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, the patient underwent endovascular treatment of an unknown etiology with a gore® viabahn® endoprosthesis (vsx device).Reportedly, after the device was advanced across the lesion, the physician attempted to deploy the device.However, after deployment was initiated, the deployment line was stuck and the vsx device was removed.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Manufacturing records were reviewed, and the device met all pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.The vsx device was returned for evaluation with the outer zipper partially deployed and the endoprosthesis still constrained on the delivery catheter.Deployment of the returned vsx device endoprosthesis was not able to continue when pulling the deployment line from the hub or at the endoprosthesis.The cause of the stuck deployment line could not be established during evaluation.Procedural and benchtop deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device.The investigation could not confirm the cause of the reported hazardous situation nor assign a primary device failure mode.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23586953
Report Number2017233-2025-06836
Device Sequence Number9259969
Product Code NIP
UDI-Device Identifier00733132623754
UDI-Public(01)00733132623754(17)280623
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR070202A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown